Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 346, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 3:54 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 30, 2012, 4:20 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3159 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WUUS52 KTAE 302054 SVRTAE FLC013-077-302130- /O.NEW.KTAE.SV.W.0346.120730T2054Z-120730T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 PM CDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LIBERTY COUNTY IN FLORIDA... EASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 430 PM CDT/530 PM EDT/ * AT 353 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOUNTSTOWN...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRISTOL...KENNYS MILL...SHARPSTOWN...ABE SPRINGS...HUGH CREEK... WOODS...SCOTTS FERRY...MARYSVILLE AND ESTIFFANULGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3023 8498 3024 8519 3054 8515 3054 8494 TIME...MOT...LOC 2054Z 001DEG 14KT 3045 8504 $$ 42-DVD
1 follow-up statement
125 WWUS52 KTAE 302120 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM CDT MON JUL 30 2012 FLC013-077-302130- /O.CAN.KTAE.SV.W.0346.000000T0000Z-120730T2130Z/ CALHOUN FL-LIBERTY FL- 420 PM CDT MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIBERTY COUNTY IN FLORIDA...AND EASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3023 8498 3024 8519 3054 8515 3054 8494 TIME...MOT...LOC 2120Z 001DEG 14KT 3035 8504 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:10 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 10:10 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT Mon Jul 30 2012 ...Isolated strong to severe thunderstorms possible today... .NEAR TERM...[Thru This Aftn]...This mornings sounding came in really unstable with 4069 cape and a PWAT of 2.1 inches. Today's sounding is similar to last Wednesday sounding except that water vapor loop shows PVA lobe sagging south into the Florida Panhandle with sharp dry line boundary across Alabama extending northeast into Central Georgia and into the Carolinas. With todays convective temperature of 83F compared to Wednesdays 92F, we expect a much earlier start but similar strength storms. South of this boundary, convection is already firing up in the very unstable moist area. Lines of east-west convection will be attempting to sag southsoutheast under prevailing northwesterly flow, outflow boundaries and seabreeze effects may stall or even backbuild convection back to the north. However, individual Storm motion will be to the east today. A major challenge to the forecast will be the collision of the convection associated with the upper level features sagging south, combined with outflow boundaries and seabreeze impacts could create situations for copious accumulation of rainfall and localized flooding. Beyond that there is the potential for isolated severe storms over the Panhandle west of the Apalachicola River possibly extending in extreme southern portions of Southeast Alabama. && .AVIATION... Very moist conditions generated MVFR to IFR conditions this morning at the Aerodromes, however all sites are now VFR. Expecting a very active thunderstorm day today. && .MARINE... No changes to forecast issued last night. Thunderstorms are already very active along the near coastal sections from the Panhandle to the Florida Big Bend. .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK
Hazardous weather outlook, Jul 30, 3:45 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 AM EDT MON JUL 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 445 AM EDT MON JUL 30 2012 /345 AM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY SOUTH AND EAST OF A LINE FROM ABOUT DOTHAN TO ALBANY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. AN ISOLATED...BRIEF TORNADO CAN NOT BE RULED OUT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE...MAINLY IN URBAN AND LOW LYING AREAS THAT RECEIVE A LOT OF RAIN IN A SHORT TIME. OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY... CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jul 30, 2:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG ESE PANAMA CITY 30.17N 85.66W
07/30/2012 BAY FL LAW ENFORCEMENT
POWER LINES DOWN AT THE INTERSECTION OF W. 13TH STREET
AND GRACE AVENUE.
&&
HARRIGANLocal storm report, Jul 30, 2:36 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 SE PANAMA CITY 30.15N 85.64W
07/30/2012 BAY FL LAW ENFORCEMENT
POWER LINES DOWN ALONG HARRIS DR.
&&
HARRIGANLocal storm report, Jul 30, 3:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 SE YOUNGSTOWN 30.35N 85.42W
07/30/2012 BAY FL LAW ENFORCEMENT
TREE DOWN ON SCOTTS FERRY RD AT THE INTERSECTION OF
CLEMENTS RD.
&&
HARRIGANLocal storm report, Jul 30, 3:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 E HILAND PARK 30.20N 85.60W
07/30/2012 BAY FL LAW ENFORCEMENT
TREE ON A HOUSE ON KELDAVE RD.
&&
HARRIGANLocal storm report, Jul 30, 3:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM WATER SPOUT 1 S PANAMA CITY BEACH 30.20N 85.85W
07/30/2012 GMZ750 FL PUBLIC
PHOTO OF A WATERSPOUT VERIFIED BY NWS EMPLOYEE.
&&
HARRIGANLocal storm report, Jul 30, 3:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG OVERSTREET 30.00N 85.37W
07/30/2012 GULF FL 911 CALL CENTER
POWER LINE DOWN IN OVERSTREET.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:59 AM CDT | Special Weather Statement | TAE | Franklin, Gulf | 61 min |
| Jul 30, 9:39 AM CDT | Special Weather Statement | TAE | Bay, Franklin, Gulf, Wakulla | 51 min |
| Jul 30, 9:43 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jul 30, 10:55 AM CDT | Special Weather Statement | TAE | Calhoun, Gadsden, Jefferson, Leon, Liberty, Wakulla | 65 min |
| Jul 30, 11:13 AM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 62 min |
| Jul 30, 11:59 AM CDT | Special Marine Warning | TAE | 61 min | |
| Jul 30, 12:16 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 59 min |
| Jul 30, 12:32 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 43 min |
| Jul 30, 12:45 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 12:54 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 51 min |
| Jul 30, 1:12 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 63 min |
| Jul 30, 1:30 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 1:44 PM CDT | Special Marine Warning | TAE | 106 min | |
| Jul 30, 1:47 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Walton, Washington | 58 min |
| Jul 30, 2:09 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 30, 2:39 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 66 min |
| Jul 30, 3:12 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 30, 3:49 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 31 min |
| Jul 30, 4:28 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 12 min |
| Jul 30, 6:12 PM CDT | Special Weather Statement | TAE | Jefferson | 48 min |
| Jul 30, 6:50 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 40 min |
| Jul 30, 6:55 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.